MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*FA18181C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the radifocus wire broke apart.The patient was reported to be fine.The procedure was successful.Additional information was received on march 13, 2019.The wire was shredded; however, the components were removed from the patient.Blood loss was less than 250 cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, to update section h3, and to provide the completed investigation.The actual device was received for evaluation.Visual and magnifying inspections revealed that on approximately 27 - 45mm from the distal end of the device, the urethane outer layer had been separated from the core wire and rolled back over the shaft in the distal direction with the ripped end located around 27mm from the distal end of the device.At approximately 64mm from the distal end of the device, the urethane outer layer had been ripped off.At approximately 70mm from the distal end of the device the urethane outer layer had been separated and rolled back over the shaft in the distal direction.On approximately 85-91mm and at approximately 107mm from the distal end of the device, the urethane outer layer had been sheared off.Electron microscopic inspection of the damaged sections revealed the presence of some abrasions around the urethane outer layer sheared sections.This implies that the actual sample came into contact with a hard object on the surface.The outside diameter on the undamaged section was confirmed to meet the specifications.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, and separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation findings, it is likely that the distal section of the actual sample came into contact with a hard object, including a stenosed segment in the lesion, and in that state, it was withdrawn from the lesion, resulting in the damage observed on the actual sample, including ripping, rolling-back and shearing on the urethane outer layer.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8435914
Report Number9681834-2019-00041
Device Sequence Number13995722
Product Code DQX
UDI-Device Identifier04987350714749
UDI-Public04987350714749
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA*FA18181C
Device Catalogue NumberGA1818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1